MAUDE Adverse Event Report: NEO MEDICAL NEO PEDICLE SCREW SYSTEM - ROD KIT PRE-BENT 90 MM (2X); THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NEO MEDICAL NEO PEDICLE SCREW SYSTEM - ROD KIT PRE-BENT 90 MM (2X); THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number N.A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: the surgeon (chu dijon) reported: "the case was simple, he did it with a surgical resident, there was no alert or special event, every-thing went fine.The reduction steps were respected: -tightening with the torque limiter all set-screws until everything is at the lowest position - then the last mm is tightened without the torque limiter - control x-ray is made before breaking and for controlling the reduction - final tightening with standard breakage of the 10n.M torque limiter of the set screw - no control of the stability of any set-screw was done at the end." the immediate post-op xray has been provided (rod is in the construct, chu dijon), and an x-ray after the problem occurred has been provided (rod detached and moved to buttock).Further the surgeon reported: "the rod moved down to the buttock.The patient underwent a new surgery for removal in another hospital." (the hospital where the removal was done was in private hospital (b)(6).Complaint investigation: the sales agent (lionel simon) have understood from interviewing the surgeons that "it seems that the patient took time to visit several surgeons in lyon, at least 2, before choosing, and it took about 2 months at least.So there was probably no hurry, so not so much pain".Neo medical checked the production records with the following conclusion: "no process deviations, specification violations or other anomalies were identified during manufacturing or final inspection.All components comply with the defined quality and release criteria." we got access to more intra-op imaging from the initial surgeon and checked this with a clinical expert, with vast experience in using neo pedicle screw system.The clinical expert opinion: we reviewed the intra-op x-rays send by the hospital where the initial operation took place.The x-rays show clearly that the tightening of the first rod was not performed correctly.To note is that one side of the construct was holding (which came from the same kits on the failed side), on one side there was no issue and it seems proper surgical technique has been used, which points towards wrong surgical technique has been used on the failed side.This is the first time neo medical has received a complaint of a complete disconnection of a rod postoperatively and a rod migration.More than 33000 surgeries have been performed with the neo pedicle screw system.Unfortunately we have not received the explanted screws, therefore we cannot check the connection, however we believe that the radiographs show clearly the most probable source of failed connection of one of the two rods.Therefore, neo medical conclude at this stage that the root cause for the migration of the rod is that the set screw was not tighten properly.Based on imaging it seems that not the proper surgical technique has been followed.

Brand Name
NEO PEDICLE SCREW SYSTEM - ROD KIT PRE-BENT 90 MM (2X)
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NEO MEDICAL
route de lausanne 157a,
villette, 1096
SZ  1096
Manufacturer (Section G)
NEO MEDICAL
route de lausanne 157a,
villette, 1096
SZ   1096
Manufacturer Contact
stefano adami
route de lausanne 157a,
villette, 1096
SZ   1096
MDR Report Key22300837
Report Number3013546462-2025-00002
Device Sequence Number12902214
Product Code NKB
UDI-Device Identifier07640177820235
UDI-Public(01)07640177820235
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K212489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN.A
Device Catalogue NumberRD-00-90-PB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SC-60-45-PESC-50-45-PE
Patient Age36 YR
Patient SexFemale
Patient EthnicityNon Hispanic